# SDR 20000405SH031

- Difficulty date: January 25, 2000
- Submitted: April 5, 2000
- Operation: General aviation
- Aircraft: N8276V
- Make and model: Piper PA-28-181
- Aircraft serial: 288190056
- System (JASC): 2840 · Fuel Indicating System
- Part: Float
- Part number: 548671
- Condition: Blocked
- Location: Lt Wing Tank
- Part time: 4,122 hours
- Component: Fuel Tank
- Component part number: 35633
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED FUEL QUANTITY INDICATION ALWAYS ON ''E'' FOR LEFT TANK.  FOUND THE FLOAT BLOCK WAS DETACHED FROM THE FLOAT SWING ARM.  THE FLOAT BLOCK WAS SO BADLY WORN IT SLIPPED OVER THE RETAINING WASHER ON THE SWING ARM.  POSSIBLE CAUSE, TOO SOFT OF A MATERIAL USED IN FLOAT BLOCK, AND NO INSERT TO PREVENT BLOCK FROM WEARING THROUGH.  REF:  IPC SECT VIII FUEL FIGURE 47. (X)
